[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 6, Issue 2 (9-2020) ::
CJP 2020, 6(2): 430-433 Back to browse issues page
Death of a steroid-dependent nephrotic syndrome patient taking levamisole: A case report
Mahbobeh Neamatshahi , Elham Navipour , Zahra Barabadi , Aghil Keykhosravi
Department of pediatrics, Faculty of Medicine, Sabzevar University of Medical Sciences, Sabzevar, Iran , drakeykhosravi@yahoo.com
Abstract:   (622 Views)
Background: Levamisole is an anthelmintic drug used in the treatment of patients with a diagnosis of steroid-dependent nephrotic syndrome. Skin rash has been reported as a drug side effect, but adverse events are really rare.
Case report: The case presented in this article was a 14-year-old boy with steroid-dependent nephrotic syndrome, treated with levamisole due to frequent relapse. He was admitted with rash, weakness, fatigue, fever, and weight loss. Levamisole was discontinued, and the patient’s condition improved in the following two weeks. One year later, the nephrotic syndrome relapsed, and he received prednisolone and levamisole. He was admitted to the hospital six months after re-administration of these drugs because of vasculopathy, and unfortunately, he died due to disseminated intravascular coagulation (DIC).
Conclusions: Although levamisole is a suitable and cost-effective therapy for remission maintenance in steroid-dependent nephrotic syndrome, it is highly recommended to discontinue the drug without re-administration in case of reoccurring adverse effects, especially skin rash and systemic reaction, in addition to close monitoring of the patients under treatment.
Keywords: Child, Levamisole, Nephrotic Syndrome, Rash, Vasculopathy
Full-Text [PDF 135 kb]   (195 Downloads)    
Type of Study: case report | Subject: General
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA


XML     Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

neamatshahi M, Navipour E, Barabadi Z, Keykhosravi A. Death of a steroid-dependent nephrotic syndrome patient taking levamisole: A case report. CJP. 2020; 6 (2) :430-433
URL: http://caspianjp.ir/article-1-119-en.html


Volume 6, Issue 2 (9-2020) Back to browse issues page
مجله کودکان کاسپین Caspian Journal of Pediatrics
Persian site map - English site map - Created in 0.04 seconds with 30 queries by YEKTAWEB 4282